Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A least squares decomposition method for solving elliptic equations


Author: Dennis C. Jespersen
Journal: Math. Comp. 31 (1977), 873-880
MSC: Primary 65N30
MathSciNet review: 0461948
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper analyzes a numerical method for solving second-order elliptic partial differential equations. The idea is to write the equation as a lower-order system and solve the system using least squares techniques. Error estimates are derived for a model problem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30

Retrieve articles in all journals with MSC: 65N30


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1977-0461948-0
PII: S 0025-5718(1977)0461948-0
Keywords: Rayleigh-Ritz Galerkin methods, least squares approximation, mixed methods
Article copyright: © Copyright 1977 American Mathematical Society